Alert archive / Michigan / Small Craft Advisories in 2014

Small Craft Advisory 9, NWS Gaylord, MI

January 19, 2014

NWS Gaylord, MI issued this small craft advisory at Jan 19, 2014, 1:05 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2014, 1:05 PM EST (18:05 UTC)
Expired
Jan 19, 2014, 7:00 PM EST
In force
6 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

433 
WHUS73 KAPX 191805
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
105 PM EST SUN JAN 19 2014

LMZ344>346-200000-
/O.NEW.KAPX.SC.Y.0009.140119T1805Z-140120T0000Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
105 PM EST SUN JAN 19 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
1 follow-up statement
530 
WHUS73 KAPX 192052
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
352 PM EST SUN JAN 19 2014

LMZ344>346-200000-
/O.CON.KAPX.SC.Y.0009.000000T0000Z-140120T0000Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
352 PM EST SUN JAN 19 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 19, 10:00 AM EST, 3 hours 5 minutes earlier.

Area forecast discussion, Jan 19, 10:00 AM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1000 AM EST SUN JAN 19 2014

.SYNOPSIS...
ISSUED AT 343 AM EST SUN JAN 19 2014

AN ARCTIC COLD FRONT QUICKLY PUSHES THROUGH THE GREAT LAKES BY THIS
EVENING. THIS SYSTEM WILL BRING A BRIEF ROUND OF ACCUMULATING SNOW
FOR MUCH OF THE AREA...WHILE ALSO USHERING IN SIGNIFICANTLY COLDER
AIR FOR THE MAJORITY OF THE UPCOMING WORK WEEK. ALONG WITH THAT COLD
AIR WILL COME ACCUMULATING LAKE EFFECT SNOW SHOWERS...ENHANCED AT
TIMES AS A FEW WEAKER WEATHER SYSTEMS ADVANCE THROUGH THE REGION.

&&

.UPDATE...
ISSUED AT 959 AM EST SUN JAN 19 2014

DEEP UPPER TROUGH HAS SET UP OVER THE HUDSON BAY REGION THIS
MORNING WITH A FAIRLY STRONG (130 KNOT) UPPER JET DIVING THROUGH
ONTARIO INTO THE EASTERN GREAT LAKES. SHARP WEST-EAST ORIENTED COLD
FRONT NOW SAGGING DOWN THROUGH UPPER MICHIGAN. STRONG PULSE OF QG-
UPWARD FORCING AHEAD OF THE FRONT AND WITH THE UPPER JET NOW
SLIPPING THROUGH THE REGION BRINGING A ROUND OF WIDESPREAD SNOW
THROUGH THE CWA. SOME HEFTIER LAKE ENHANCED SNOW AND BLOWING SNOW
OVER NW LOWER MICHIGAN FOR A TIME. HOWEVER...QG FORCING AND
QUICK BURST OF SNOW ALREADY WINDING DOWN QUICKLY OVER THE LAST
HOUR OR TWO. SO...PART ONE ABOUT DONE WITH JUST SOME RESIDUAL
BLOWING SNOW REMAINING...THUS NO HEADLINES ANTICIPATED AT THIS
POINT.

NOW...JUST WAITING FOR THE FRONT AND TO SEE HOW LAKE EFFECT
EVOLVES. LATEST GUIDANCE SUGGESTS COLD FRONT WILL SLOWLY SAG INTO
NRN LOWER MICHIGAN BY EARLY TO MID AFTERNOON AND INTO CENTRAL
LOWER MICHIGAN THROUGH THIS EVENING. LAKE EFFECT PARAMETERS
DIMINISH A BIT HEADING INTO THE AFTERNOON AS SYNOPTIC MOISTURE
STRIPS OUT (GETTING A FEW REPORTS OF FZDZ AS THE MAIN SNOW
ENDS)...BUT REMAIN GOOD ENOUGH. SUSPECT WESTERLY LAKE SNOW SHOWERS
WILL INCREASE OVER THE NEXT SEVERAL HOURS PARTICULARLY ALONG THE
FRONT ITSELF AS IT SAGS SOUTH. YET ANOTHER SHORT WAVE LOOKING TO
SLIDE DOWN THROUGH THE REGION THIS EVENING WHICH WILL BRING A
FURTHER UPTICK TO LAKE SNOWS...ALTHOUGH LOW LEVEL WINDS VEER NW
AND EVENTUALLY MORE NORTHERLY TONIGHT BEHIND THE FRONT.

WILL FOLLOW TRENDS AND TWEAK THE FORECAST AS NEEDED.

UPDATE ISSUED AT 644 AM EST SUN JAN 19 2014

SNOW AND BLOWING SNOW WELL UNDERWAY ACROSS EASTERN UPPER AND NW
LOWER WITH GUSTY WINDS AND FALLING SNOWS RESULTING IN PERIODIC
3/4SM TO 1 1/2SM VISIBILITIES. THIS BRIEF BURST OF NASTY WINTER
WEATHER WILL EXIT A TOUCH EARLIER IT APPEARS...BUT ALL-IN-
ALL...THE FORECAST HAS THINGS HANDLED WELL.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 343 AM EST SUN JAN 19 2014

...A QUICK BURST OF SNOW TODAY LEADS TO MUCH COLDER WX THIS WEEK...

THE END IS NIGH! (FOR THE MORE "MILDER" WX THAT IS). TODAY WE WILL
BE SETTING OUR SIGHTS ON AN INCOMING FAIRLY POTENT CLIPPER AND
ASSOCIATED ARCTIC COLD FRONTAL BOUNDARY...WITH THE MAIN FORECAST
ISSUES OF COURSE BEING IMPACTS FROM THAT SYSTEM AND IT'S TRAILING
COLD ADVECTION THROUGH TONIGHT. EARLY MORNING WATER VAPOR PICS TELL
THE TALE ALOFT...WITH ONE MODEST SHORTWAVE SPINNING OVER THE
SOUTHEAST LAKES...WHILE ANOTHER STRONGER NORTHERN STREAM WAVE IS
RAPIDLY AMPLIFYING JUST NORTH OF LAKE SUPERIOR...ON THE HEELS OF AN
IMPRESSIVE 165+ KNOT MID LEVEL JET. SURFACE LOW ASSOCIATED WITH THIS
FEATURE IS APPROACHING CENTRAL JAMES BAY...WITH A TRAILING COLD
FRONT LAID OUT FROM THERE BACK OVER NORTHERN LAKE SUPERIOR AND JUST
ENTERING THE MN ARROWHEAD. BROAD WEST/SOUTHWEST FLOW REGIME HAS
DEVELOPED AHEAD OF THIS FEATURE...AND NOT SURPRISINGLY...HAVE SEEN A
NICE FLAREUP IN FLURRIES/LIGHT SNOW SHOWERS ACROSS MUCH OF THE AREA
THE PAST FEW HOURS...WHILE BETTER SNOWS LIE JUST UPSTREAM AT THE
MOMENT.

THAT WILL CHANGE THE NEXT FEW HOURS...AS THE ARCTIC FRONT APPROACHES
AND A SLUG OF BETTER MOISTURE ARRIVES ALONG THE SOUTHERN TIP OF THE
UPPER WAVE. AS THIS OCCURS...HAVE NO DOUBT A RAPID FLARE-UP WILL
OCCUR...AND INDEED ALREADY SEEING HINTS OF THIS JUST NOW ACROSS
NORTHERN LAKE MICHIGAN. THAT SETUP SHOULD BRING A QUICK ROUND OF
MODERATE SNOWS FOR MUCH OF NORTHWEST LOWER AND PARTS OF EASTERN
UPPER THROUGH ROUGHLY 15-17Z AS THE COLD FRONT GRADUALLY WORKS
ACROSS THOSE AREAS. VEERING FLOW PROFILES MORE WESTERLY SHOULD ADD A
BOOST INTO THE HIGHER TERRAIN OF NORTHWEST LOWER...WHERE WILL
CONTINUE TO CARRY A GENERAL 2-3"...THOUGH AMOUNTS HELD IN CHECK BY
INITIALLY LOWER RATIOS AS THE LOWER 2/3RDS OF THE CLOUD PROFILE LOOK
QUITE WARM (IN THE -8C TO -12C RANGE). STRONG FLOW REGIME SHOULD
KICK SOME BETTER SNOW SHOWERS FARTHER EAST INTO NORTHEAST
LOWER...BUT WITH AMOUNTS MAINLY AN INCH OR LESS. ONSET OF COLD
ADVECTION AND INCREASED MIXING INTO A BREEZY ENVIRONMENT ALOFT
SHOULD LEAD TO WIND GUSTS UP AROUND 25 MPH AT TIMES...WITH SOME
BLOWING/DRIFTING ALSO A CONCERN. OVERALL...NOT FEELING LIKE THIS IS
A HEADLINE EVENT GIVEN THE QUICK NATURE...BUT A FEW SPS ISSUANCES
THROUGHOUT SHOULD BE ABLE TO HANDLE.

THIS AFTERNOON INTO TONIGHT STILL A LITTLE TRICKY...AS LATEST
GUIDANCE TRENDS HAVE SLOWED THE SOUTHWARD PROGRESS OF THE ARCTIC
FRONT A TOUCH...OWING TO THE BETTER UPPER ENERGY QUICKLY DEPARTING
BY MID MORNING. THAT WILL LEAVE STRONGER HIGH PRESSURE GRADUALLY
NOSING INTO THE NORTHERN LAKES AS THE MAIN FORCING MECHANISM TO
NUDGE THE BOUNDARY SOUTHWARD...GIVING A MORE EXTENDED PERIOD OF SOME
LOCALIZED CONVERGENCE ALONG THE FRONT ITSELF. COUPLE THAT WITH A
MODEST SURGE OF COLD ADVECTION THROUGH LATE DAY AND INCREASINGLY
FAVORABLE THERMAL REGIME FOR BIGGER RATIOS...AND SOME BETTER SNOW
SHOWERS WILL NO DOUBT HANG OUT THROUGH MUCH OF THE DAY...MAINLY
SOUTH OF M-32...WHERE WOULD NOT BE SHOCKED TO SEE SOME FLUFFIER
ACCUMULATION UP TO AN INCH. ACROSS EASTERN UPPER...CONTINUE TO SEE
HINTS OF THE POTENTIAL FOR STRONGER LAKE AGGREGATE TROUGHING-INDUCED
CONVERGENCE TO FOCUS A BETTER SNOW BAND OR TWO SOMEWHERE ACROSS
CHIPPEWA/MACKINAC COUNTIES...WHERE THE "BEST AIRMASS" FOR SNOW
GROWTH WILL RESIDE...THOUGH EXACT PLACEMENT A BIT IN QUESTION AND
WILL BE DICTATED BY JUST HOW MUCH COLDER ARCTIC AIR CAN INTRUDE INTO
THAT REGION THIS AFTERNOON.

VEERING FLOW PROFILES MORE NORTH/NORTHWESTERLY AND EVENTUALLY MORE
NORTH VERY LATE TONIGHT SHOULD INCREASINGLY KICK MUCH OF THE BETTER
SNOW SHOWER ACTIVITY CLOSER TO THE LAKE MICHIGAN COAST...WHILE ALSO
ALLOWING FOR A MORE RAPID SOUTHWARD DRAINAGE OF MUCH COLDER AIR AT
THE SURFACE. LATEST TRENDS ARE FOR A SLIGHTLY SLOWER VEERING OF THE
WINDS...SUGGESTING BETTER SNOW SHOWERS MAY HANG OUT FOR A TIME THE
FIRST HALF OF THE NIGHT...WHILE MUCH OF THE CLOUD DEPTH HANGS OUT
SQUARELY IN THE DGZ WHILE A SECONDARY WEAKER PASSING VORT DELIVERS A
BRIEF PERIOD OF DEEPER MOISTURE FOR PARTS OF NORTHERN LOWER CENTERED
ON 03Z. AS SUCH...NOT OUT OF THE QUESTION A COUPLE SNEAKY INCHES OF
FLUFF CLOUD FALL FARTHER INLAND ACROSS NORTHWEST LOWER AND INTO
PARTS OF NORTHWEST CHIPPEWA COUNTY BEFORE PSEUDO-DRAINAGE FLOW SETUP
TAKES OVER AFTER 06Z. THESE TYPES OF SETUPS ARE ALWAYS CHALLENGING...
AS IT DOESN'T TAKE MORE THAN 20-30 DEGREES OF WIND CHANGE TO THROW
IN A COUPLE MORE INCHES OF FLUFF...BUT OVERALL DON'T EXPECT ANY
WIDESPREAD HEADLINE-WORTHY ACCUMULATIONS THROUGH THE NIGHT. MUCH
COLDER OVERNIGHT AS TEMPS PLUNGE BACK THROUGH THE SINGLE DIGITS...
AND LIKELY BACK BELOW ZERO ACROSS MUCH OF THE EASTERN U.P. AND
PERHAPS DOWN TOWARD THE STRAITS AND INTERIOR LOWER.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 343 AM EST SUN JAN 19 2014

LONGWAVE PATTERN JUST DOESN'T WANT TO BREAK DOWN...REFUSING TO GET
RID OF THE PERSISTENT UPPER TROUGHING ACROSS THE EASTERN CONUS AND
GULF OF ALASKA...AND KEEPING THE RIDGING ACROSS THE WEST. THIS
PATTERN LEAVES US IN A CONTINUED BOMBARDMENT OF SHORTWAVES AND
REINFORCING COLDER AIR. AFTER THE ADVECTION OF THE ARCTIC AIR
THROUGH THE SAY AND NIGHT TONIGHT...WE MAY EVEN BE IN STORE FOR AN
EVEN COLDER ARCTIC OUTBREAK FOR NEXT WEEKEND. PRIOR TO THIS...MORE
OF WHAT WE HAVE SEEN THIS WINTER...COLDER THAN NORMAL...WITH WIND
DIRECTIONS DRIVING NON STOP LAKE EFFECT/LAKE ENHANCED SNOWS TO THE
SNOWBELTS.

MONDAY AND MONDAY NIGHT...THE TRUE ARCTIC FRONT WILL BE TO OUR
SOUTH...WITH COLD ADVECTION CONTINUING THROUGH THIS ENTIRE PERIOD.
H8 TEMPS WILL ALREADY BE AT -22C TO -24C IN EASTERN UPPER MONDAY
MORNING WITH LITTLE IN THE WAY OF FURTHER ADVECTIONS. HOWEVER...THE
-22C TO -24C ADVECTING INTO NRN LOWER BY MONDAY EVENING. WHILE THESE
TEMPERATURES ARE FALLING...TWO LITTLE SHORTWAVES WILL WORK IN OVER
THE REGION...THE FIRST ONGOING MONDAY MORNING...AND THE OTHER BY
LATE MONDAY AFTERNOON AND EVENING. BOTH WILL RESULT IN AN UPTICK IN
MOISTURE AND FORCING. THE BEST WAVE FOR SEEING SOME DENDRITES (LIFT
CENTERED ON THE DGZ) IS MONDAY MORNING...WHILE THE SECOND WAVE CLIPS
GTV BAY SOUTHWARD SCRAPING THE COLD END OF THE DGZ. THEN...THE DGZ
BEGINS A STRONGER PUSH INTO THE GROUND...AS ARCTIC AIR CONTINUES TO
PILE ON IN WITH NO SUPPORT ALOFT. JUST PLAIN COLD TEMPS AND SMALL
FLAKES WITH MINIMAL ACCUMS. CAN FORESEE A GOOD 1-3" MONDAY WITH
MAYBE 1-2" MONDAY NIGHT IN AND AROUND THE GTV BAY REGION WHERE NNW
FLOW REMAINS UNCHANGED...AND INVERSION HEIGHTS ARE 5-6KFT. LESS
ELSEWHERE...BASED ON SMALLER FETCH AND ICE COVERAGE. EASTERN UPPER
SNOWFALL MUCH MORE DIFFICULT TO DISCERN...WITH COLD DRAINAGE FLOW
OUT OF CANADA/THERMAL TROUGHING IN THIS AREA REALLY MAKING THINGS
NEBULOUS.

TUESDAY THROUGH WEDNESDAY NIGHT...SMALLER FLAKES SIZES AND LOW DGZ
FOR TUESDAY...WITH NNW FLOW IN THE MORNING STARTING TO QUICKLY BACK
AROUND TO THE WEST AND POSSIBLY WSW BY DAY'S END. THESE WILL BE THE
BIGGEST DETRIMENTS TO GOOD SNOWFALL. INVERSION HEIGHT STILL DECENT
AROUND 5KFT. NO MORE THAN AN INCH ANYWHERE. THROUGH THE
NIGHT...WINDS CONTINUE TO BACK AROUND TO THE SW...WHILE LOW LEVEL
TEMPS WARM AND THE DGZ REEMERGES. MOISTURE INCREASES OVERNIGHT WITH
THE APPROACH OF NEXT SIGNIFICANT SHORTWAVE AND DEEPER MOISTURE WHICH
WILL ENHANCE THE ALREADY EXISTING LAKE EFFECT. SNOWS WILL BE
BECOMING A BIT MORE IMPRESSIVE BY DAYBREAK...AND REALLY PICKING UP
WEDNESDAY WITH SYNOPTIC SNOWS SPREADING IN OVER LIKELY ALL OF NRN
MICHIGAN. CURRENT TRACK OF THE LOW IS RIGHT OVERHEAD...WHICH WILL
NOT ALLOW FOR ANY STEADY STATE WINDS OUTSIDE OF THE SW FLOW PRIOR TO
THE ARRIVAL OF THE LOW. SYSTEM MOVES OUT WEDNESDAY EVENING...WITH
THE COLDEST ARCTIC AIR STARTING TO FILL BACK IN IN NORTHERLY FLOW
AGAIN. SIMILAR DRAINAGE ISSUES POSSIBLE ACROSS EASTERN UPPER.

THURSDAY THROUGH SATURDAY...NORTHERLY FLOW WILL BACK WEST AGAIN
AHEAD OF NEXT APPROACHING SERIES OF SHORTWAVES AND COLD AIR SURGES.
EXACT EVOLUTION UNCERTAIN...BUT EVENTUALLY A CLOSED OF UPPER LOW IN
ONTARIO THE BEST SCENARIO. EVEN COLDER ARCTIC AIR POISED TO OUR
NORTH AND DISCREPANCIES IN HOW MUCH OF THIS WILL FLOW INTO THE GREAT
LAKES. LOOKS LIKE WE ARE NOT LEAVING THE COLD PATTERN.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 644 AM EST SUN JAN 19 2014

A GUSTY DAY TODAY WITH SW WINDS BACKING MORE WNW THROUGH THE
AFTERNOON REACHING SPEEDS AS HIGH AS 25KTS. THIS IS CURRENTLY
BLOWING AROUND THE FALLING SNOW...WHICH WAS ACROSS THE NW LOWER
AIRPORTS. THIS RATHER BRIEF PERIOD (3-4HRS) OF IFR...WILL
GRADUALLY IMPROVE TO PREVAILING MVFR INTO THE LATE MORNING AND
AFTERNOON.

WINDS DIMINISH THIS EVENING AND OVERNIGHT WHILE ALSO TURNING MORE
NORTHERLY. VERY COLD AIR BLEEDING INTO NRN LOWER WILL RESULT IN
PREVAILING SNOW SHOWERS TO MAINLY TVC/MBL....AND MORE TEMPORARY
FOR APN.

&&

.MARINE...
ISSUED AT 343 AM EST SUN JAN 19 2014

A QUICK ROUND OF STRONGER WEST TO NORTHWEST WINDS WILL OCCUR ACROSS
THE WATERS THIS MORNING...WITH GALE GUSTS EXPECTED FOR THE REMAINING
OPEN NEARSHORE WATERS (GRAND TRAVERSE LIGHT DOWN TO MANISTEE
HARBOR). WINDS ARE THEN EXPECTED TO SHIFT MORE NORTHERLY AND
GRADUALLY SUBSIDE WITH TIME LATER TONIGHT THROUGH MIDWEEK...AS HIGH
PRESSURE SLOWLY ADVANCES TOWARD THE WATERS. A FEW ROUNDS OF SMALL
CRAFT ADVISORY CONDITIONS ARE POSSIBLE FOR THE ICE-FREE ZONES AS
SAID FLOW WILL CONVERGE UP AGAINST THE LAND AND MAY ENHANCE SPEEDS
AT TIMES...BUT NOTHING TOO OUT OF THE ORDINARY FOR LATE JANUARY.
ANOTHER ROUND OF STRONGER WINDS IS POSSIBLE TOWARD FRIDAY AND/OR
SATURDAY...AS A STRONGER WEATHER SYSTEM PERHAPS ADVANCES THROUGH THE
REGION.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR LMZ344>346.
LS...NONE.

&&

UPDATE...ADAM
SYNOPSIS...SMD
SHORT TERM...LAWRENCE
LONG TERM...SMD
AVIATION...SD
MARINE...LAWRENCE
Hazardous weather outlook, Jan 19, 3:49 AM EST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
349 AM EST SUN JAN 19 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
201200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
349 AM EST SUN JAN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

A QUICK ROUND OF ACCUMULATING SNOW AND BLOWING SNOW WILL OCCUR
FOR MUCH OF NORTHWEST LOWER AND EASTERN UPPER MICHIGAN THROUGH
MIDDAY. ADDITIONAL LIGHTER ACCUMULATIONS OF LAKE EFFECT SNOW ARE
EXPECTED THROUGH THE AFTERNOON AND NIGHT...WITH AREAS OF BLOWING
SNOW REDUCING VISIBILITIES AT TIMES TO NEAR ZERO...PARTICULARLY
THROUGH SUNSET.

GALES ARE EXPECTED OVER PORTIONS OF LAKE MICHIGAN THROUGH MIDDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

BITTERLY COLD AIR WILL SETTLE IN OVER NORTHERN MICHIGAN FOR MUCH
OF THE WORK WEEK...WITH WIND CHILLS AS LOW AS -20 TO -25 DEGREES
AT TIMES. IN ADDITION TO THE COLD...ACCUMULATING LAKE EFFECT SNOW
IS EXPECTED FOR PORTIONS OF THE AREA...MAINLY ALONG AND WEST OF
US-131. THAT SNOW WILL BE ENHANCED AT TIMES THROUGH MID AND LATE
WEEK AS SEVERAL WEAK WEATHER SYSTEMS PUSH THROUGH THE OUTLOOK
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE. REPORTS MAY BE MADE ONE OF TWO WAYS:

BY FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV

BY TWITTER: TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

LAWRENCE/SMD

In the hours before

Local storm report, Jan 19, 8:37 AM EST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
837 AM EST SUN JAN 19 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     SNOW             4 NNW INTERLOCHEN       44.71N 85.79W
01/19/2014  M3.0 INCH        GRAND TRAVERSE     MI   TRAINED SPOTTER

            SNOWDEPTH 23 IN. SNOW DURATION 24 HOURS

&&

NWS GAYLORD MI
IRIS SYSTEM
Special weather statement, Jan 19, 10:53 AM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1053 AM EST SUN JAN 19 2014

MIZ008-015>023-025>028-031>033-192200-
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-
LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-BENZIE-GRAND TRAVERSE-KALKASKA-
CRAWFORD-MANISTEE-WEXFORD-MISSAUKEE-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT...
MANCELONA...GAYLORD...ATLANTA...FRANKFORT...TRAVERSE CITY...
KALKASKA...GRAYLING...MANISTEE...CADILLAC...LAKE CITY
1053 AM EST SUN JAN 19 2014

...LAKE EFFECT SNOW SHOWERS AND BLOWING SNOW THROUGH THE DAY...

WIDESPREAD SNOW HAS DIMINISHED ACROSS THE REGION. HOWEVER...LAKE
SNOW SHOWERS WILL PERSIST OR INCREASE ACROSS THE TYPICAL SNOW
BELTS THIS AFTERNOON AS A SHARP COLD FRONT SAGS THROUGH THE
REGION. IN ADDITION...GUSTY WESTERLY WINDS WILL CONTINUE TO
PRODUCE AREAS OF BLOWING SNOW ACROSS A GOOD PORTION OF NORTHERN
MICHIGAN THROUGH THIS AFTERNOON...LEADING TO LOW VISIBILITIES AT
TIMES.

IF TRAVELING...BE PREPARED FOR SLICK ROAD CONDITIONS...LOW
VISIBILITIES AND DRIFTED SNOW.
Special weather statement, Jan 19, 1:02 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
102 PM EST SUN JAN 19 2014

MIZ019-021>024-027>029-192200-
CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-KALKASKA-CRAWFORD-
OSCODA-
INCLUDING THE CITIES OF...CHARLEVOIX...MANCELONA...GAYLORD...
ATLANTA...ALPENA...KALKASKA...GRAYLING...MIO
102 PM EST SUN JAN 19 2014

...BLOWING SNOW AND FREEZING DRIZZLE...

A PERIOD OF LIGHT FREEZING DRIZZLE WILL PERSIST ACROSS PARTS OF
NORTHERN LOWER MICHIGAN THROUGH MID AFTERNOON. IN ADDITION...GUSTY
WINDS WILL CONTINUE TO PRODUCE AREAS OF BLOWING SNOW AND REDUCED
VISIBILITIES.

LAKE SNOW SHOWERS WILL REDEVELOP ACROSS THE REGION LATER THIS
AFTERNOON AS A COLD FRONT SAGS INTO NORTHERN LOWER MICHIGAN AND COLDER
AIR BEGINS TO OVERSPREAD THE REGION.

Nearby

Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.